Alert archive / Nebraska / Tornado Warnings in 2006

Tornado Warning 15, NWS Omaha, NE

April 6, 2006Gage County, Nebraska

NWS Omaha, NE issued this tornado warning at Apr 6, 2006, 5:30 PM CDT for Gage County, Nebraska. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 5:30 PM CDT (22:30 UTC)
Expired
Apr 6, 2006, 6:30 PM CDT
In force
60 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:51 PM CDTTORNADO 02 S Odell, NETHIS TORNADO CROSSED FROM NORTHERN KANSAS INTO EXTREME SOUTHERN GAGE COUNTY BEFORE LIFTING ALONG STATE LINE ROAD 4 MILES SOUTH AND 1/2 MILE WEST OF ODELL IN NEBRASKA. IN NEBRASKA IT WAS AN FO IN STRENGTH AND DID SOME TREE DAMAGE BEFORE LIFTING. THE TRACK IN NE
Apr 6, 5:51 PM CDTTORNADO 03 S Odell, NETHIS TORNADO CROSSED FROM NORTHERN KANSAS INTO EXTREME SOUTHERN GAGE COUNTY BEFORE LIFTING ALONG STATE LINE ROAD 3 TO 4 MILES SOUTH AND 1/2 MILE WEST OF ODELL IN NEBRASKA. IN NEBRASKA IT WAS AN FO IN STRENGTH AND DID SOME TREE DAMAGE BEFORE LIFTING. THE TRACK
Apr 6, 5:51 PM CDTTORNADO 22 S Odell, NEMULTIPLE VORTEX TORNADO ON THE GROUND.
Apr 6, 5:51 PM CDTTORNADO2 S Odell, NEMULTIPLE VORTEX TORNADO ON THE GROUND. THIS STORM REPORT WAS ORIGINALLY TRANSMITTED BY MISTAKE WITH A TORNADO F SCALE RATING OF F2. THE TORNADO F SCALE RATING HAS NOT BEEN DETERMINED YET... AS OF THE MORNING OF APRIL 07.
Apr 6, 6:00 PM CDTHAIL 1Odell, NEALONG WITH 1.5 INCHES OF RAIN THAT FELL IN 45 MINUTES.
Apr 6, 6:30 PM CDTTORNADO 06 S Adams, NEAN F0 TORNADO TOUCHED DOWN ABOUT 5 TO 6 MILES SOUTH OF ADAMS. ON THE GROUND FOR ABOUT 5 MILES WITH A PATH WIDTH OF ABOUT 200 YARDS. LIFTED ABOUT 1/2 MILE SOUTHWEST OF ADAMS.
Apr 6, 6:35 PM CDTTSTM WND DMGAdams, NESHED DESTROYED BY 70 TO 80 MPH WINDS
Apr 6, 6:35 PM CDTTSTM WND GST 80Adams, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-546 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 062231
TOROAX
NEC067-062330-
/O.NEW.KOAX.TO.W.0015.060406T2230Z-060406T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
530 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  GAGE COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 630 PM CDT

* AT 528 PM CDT...RADAR INDICATED A TORNADIC STORM AND TRAINED
  SPOTTERS CONFIRM A TORNADO. THE TORNADO WAS LOCATED 13 MILES SOUTH
  OF ODELL...OR ABOUT 28 MILES SOUTH OF BEATRICE...MOVING NORTHEAST
  AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  ODELL AROUND 545 PM CDT...
  BLUE SPRINGS AND WYMORE AROUND 555 PM CDT...
  7 MILES SOUTHEAST OF BEATRICE AROUND 605 PM CDT...
  9 MILES SOUTHEAST OF PICKRELL AROUND 615 PM CDT...
  ADAMS AROUND 630 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690

$$

DEWALD/CZ
3 follow-up statements
000 
WWUS53 KOAX 062236
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
536 PM CDT THU APR 6 2006

NEC067-062330-
/O.CON.KOAX.TO.W.0015.000000T0000Z-060406T2330Z/
GAGE NE-
536 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GAGE
COUNTY...

AT 533 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR 
BREMEN IN NORTHEAST KANSAS.  THIS TORNADO WAS LOCATED 9 MILES SOUTH 
OF ODELL...OR ABOUT 24 MILES SOUTH OF BEATRICE...MOVING NORTH AT 40 
MPH.

THE TORNADO WILL BE NEAR...
  ODELL BY 545 PM CDT...
  BLUE SPRINGS AND WYMORE BY 555 PM CDT...
  6 MILES EAST OF BEATRICE BY 605 PM CDT...
  FILLEY BY 610 PM CDT...
  ADAMS BY 625 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHEASTERN NEBRASKA.

LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690

$$

DEWALD/CZ
000 
WWUS53 KOAX 062246
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
544 PM CDT THU APR 6 2006

NEC067-062330-
/O.CON.KOAX.TO.W.0015.000000T0000Z-060406T2330Z/
GAGE NE-
544 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GAGE
COUNTY...

AT 541 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO ON 
THE GROUND 5 MILES NORTH OF HANOVER KANSAS.  THIS TORNADO WAS 
LOCATED NEAR ODELL...OR ABOUT 19 MILES SOUTH OF BEATRICE...MOVING 
NORTH AT 45 MPH.  TAKE COVER NOW

THE TORNADO WILL IMPACT...
  RURAL AREAS BETWEEN ODELL AND BEATRICE...
  BEATRICE...
  PICKRELL...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT.  TAKE 
COVER NOW GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. 
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF 
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE 
BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690

$$

DEWALD/CZ
000 
WWUS53 KOAX 062259
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT THU APR 6 2006

NEC067-062330-
/O.CON.KOAX.TO.W.0015.000000T0000Z-060406T2330Z/
GAGE NE-
558 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GAGE
COUNTY...

AT 551 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A MULTI VORTEX 
TORNADO ON THE GROUND 2 MILES SOUTH OF ODELL.  AT 554 PM THIS 
TORNADO WAS LOCATED 7 MILES WEST OF WYMORE...OR ABOUT 9 MILES SOUTH 
OF BEATRICE...MOVING NORTH AT 45 MPH AND IS HEADING DIRECTLY FOR THE 
CITY OF BEATRICE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PICKRELL.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690

$$

DEWALD/CZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:53 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 6, 1:53 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
153 PM CDT THU APR 6 2006

.DISCUSSION...
FORECAST CONCERNS WILL BE ONGOING CONVECTIVE SEVERE WEATHER...THEN
PRECIPITATION AND POTENTIAL FOR HEAVY RAIN...THEN STRONG WINDS ON THE
BACKSIDE OF THE SYSTEM LATER TONIGHT INTO FRIDAY AFTERNOON.

LATEST SFC ANALYSIS HAS LOW PRES CENTERED WEST OF CNK WITH ANOTHER
WEAKER AREA OF LOW PRES NORTH TOWARD ORD AND ALSO SW WEST OF LBL
KANSAS. TEMPS AROUND AROUND 80 FM TQE TO BIE WITH SFC DEWPOINTS IN
THE 50S. THE DRY LINE IS WEST OF RSL KS. BASED ON SFC
ANALYSIS...INITIAL THREAT WITH DEEPER MOISTURE AND DRY PUNCH FM
CNTRL INTO NE KS. SPC SUPERCELL PARAMETERS HIGHLIGHTING NE KS AND
THIS WILL CHANGE AS THE AFTERNOON PROGRESSES.  THE 18Z TOP
SOUNDING STILL HAD A BIT OF A CAP TO OVERCOME WITH -286 J/KG. THE
OAX SOUNDING WAS LAUNCHED ABOUT AN HOUR AGO AND THE SOUNDING JUST
CAME IN. STILL A CAP OF -217 J/KG TO OVERCOME...BUT ONCE THIS IS
ELIMINATED...STORMS SHOULD TAKE OFF. SPC CONTINUES THE HIGH RISK
OVER SE NEB WITH A MODERATE RISK FARTHER N. VISIBLE STLT SHOWING
STORMS STARTING TO GO IN CNTRL KS. A MODIFIED SOUNDING OVER SE NEB
SHOWS THE CAP IS NEARLY GONE...SO WILL LIKELY GO INTO WARNING MODE
SHORTLY. SFC MOISTURE CONVERGENCE TAKING PLACE NEAR THE LOW IN NEB
S INTO KS AND ACRS SE NEB. DEEP LYR CONVERGENCE IS NR THE FBY
AREA. SBCAPES ARE AROUND 2000 J/KG ACRS ERN NEB AND ARE EXPECTED
TO INCREASE TO AROUND 3000 K/KG. WITH STEEP LAPSE RATES IN PLACE
AND BRN SHEAR OF 30-50 M2/S2 AND EXPECTED TO INCREASE AND FOCUS
OVER SE NEB. PDS TORNADO WATCH APPEARS WELL PLACED OVER ALL OF SE
NEB INTO KS AND GOES THRU 02Z. STEEP LAPSE RATES AND LIFT CONTINUE
INTO THE EVENING...THUS ADDITIONAL WATCHES MAY BE NEEDED. BEYOND
SEVERE WEATHER THREAT INTO THIS EVENING...WILL TRANSITION TO HEAVY
RAIN AND WIND ADVISORY THREAT INTO FRIDAY.

HAVE ISSUED A FLOOD WATCH FOR NORTHEAST NEBRASKA SOUTH INTO THE
DAVID CITY AND JEFFERSON COUNTY DUE TO ANTECEDENT SOIL CONDITIONS
AND LOW 1 TO 2 INCH GUIDANCE ON FLOODING

HAVE ISSUED A WIND ADVISORY FOR LATE TONIGHT THRU FRIDAY AFTERNOON
FOR NORTHEAST NEBRASKA AND MONONA COUNTY. LATER SHIFTS WILL NEED
TO ASSESS AND IF THINGS GO AS EXPECTED...WOULD HAVE TO EXPAND
FARTHER SOUTH THURSDAY AS WIND RATCHET UP.

FRIDAY NIGHT THE LOW WEAKENS AS IT MOVES INTO MISSOURI WITH
DECREASING SFC WINDS. HIGH PRESSURE AND DRY CONDITIONS ARE
EXPECTED SATURDAY WITH RETURN FLOW INCREASING SUNDAY.

THE EXTENDED SUNDAY NIGHT THRU WEDNESDAY...THE MID LEVEL RIDGE
SUNDAY TRANSITIONS TO SW FLOW ALOFT MONDAY. THERE IS A LEAD WAVE
MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY WITH THE MAIN MID
LEVEL TROF OFF THE WEST COAST. WITH THE CONTINUED DISPARITY IN
TIMING AND STRENGTH IN THE OUTPERIODS...MAINTAINED A DRY FCST THRU
MONDAY...THEN GRADUALLY INCREASE CHC OF PRECIP MONDAY NIGHT AND
CONTINUE THRU TUESDAY NIGHT. LEFT HIGHS AND LOWS MOSTLY ABOVE
NORMAL.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR NEZ011-NEZ012-NEZ015-NEZ016-NEZ017-NEZ018-
     NEZ030-NEZ031-NEZ032-NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-
     NEZ050-NEZ065-NEZ078-NEZ088.

     WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR NEZ011-NEZ012-
     NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
     NEZ034-NEZ042-NEZ043-NEZ044.

IA...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR IAZ043.

     WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR IAZ043.

&&

ZAPOTOCNY
Hazardous weather outlook, Apr 6, 11:46 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 AM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1146 AM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER EVENT APPEARS LIKELY FOR EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. THERE IS A
HIGH RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA...
GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN TO NEBRASKA CITY. A
MODERATE RISK OF SEVERE EXISTS FOR THE REMAINDER OF EASTERN NEBRASKA
AND ALL OF SOUTHWEST IOWA.

AN AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT SOUTH TOWARD THE
KANSAS AND NEBRASKA BORDER THROUGH EARLY EVENING. THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG A DRY LINE THAT EXTENDS SOUTHWARD
FROM THE LOW ACROSS CENTRAL NEBRASKA BY 2 TO 4 PM WHEN THE CAP
SUFFICIENTLY WEAKENS. DUE TO VERY STRONG INSTABILITY AND WIND SHEAR
IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. THE STORMS WILL
INITIALLY AFFECT AN AREA FROM COLUMBUS SOUTHWARD TO FAIRBURY...BUT
SHOULD DEVELOP EASTWARD INTO THE REMAINDER OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THROUGH EARLY EVENING. IN ADDITION...THUNDERSTORMS
MAY DEVELOP EASTWARD ALONG A WARM FRONT THAT EXTENDS INTO EASTERN
NEBRASKA AND SOUTHWEST IOWA.

GOLF BALL SIZE OR LARGER AND DAMAGING WINDS WILL BE THE MAIN HAZARDS.
HOWEVER...THERE WILL BE A CHANCE OF TORNADOES TOO...ESPECIALLY ACROSS
SOUTHEAST NEBRASKA. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH
BY LATE IN THE EVENING AS THE ATMOSPHERE BEGINS TO STABILIZE.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN IS ALSO
LIKELY OVER A PORTION OF THE FORECAST AREA TONIGHT. THIS WOULD
GENERALLY BE ALONG AND WEST OF A LINE FROM BEATRICE TO LINCOLN TO
ONAWA IOWA. SOME FLASH FLOODING MAY BE POSSIBLE IN THESE AREAS AND A
FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS.

VERY STRONG WINDS ARE ALSO EXPECTED TONIGHT ACROSS NORTHEAST NEBRASKA
AS THE POWERFUL LOW PRESSURE DEEPENS OVER SOUTHERN NEBRASKA. WINDS OF
30 TO 40 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE OVERNIGHT AND A
WIND ADVISORY WILL LIKELY BE ISSUED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WINDS WILL CONTINUE ON FRIDAY AS THE LOW PRESSURE AREA
MOVES INTO THE MISSISSIPPI RIVER VALLEY. NORTHERLY WINDS OF 30 TO
40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MUCH OF THE DAY.
AREAS OF HEAVY RAIN MAY ALSO PERSIST ACROSS NORTHEAST NEBRASKA
THROUGH THE MORNING ALSO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA ARE ENCOURAGED
TO MONITOR THIS SEVERE WEATHER SITUATION CLOSELY AND BE PREPARED TO
MOBILIZE QUICKLY. A MEDIA AND EMERGENCY MANAGER CONFERENCE CALL WILL
BE HELD AT 1230 PM THIS AFTERNOON. PLEASE USE THE NUMBER AND
PASSCODE THAT HAVE ALREADY BEEN SENT TO YOU.

DEWALD

In the hours before

Special weather statement, Apr 6, 1:25 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
125 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061930-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
125 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

LOOKS LIKE CONVECTION IS TRYING TO OVERCOME THE CAP ACROSS JEFFERSON
COUNTY...BASED ON A TEMP OF 81 AND A DEWPOINT IN THE LOWER 50S.
LATEST LAPS SOUNDING FOR FAIRBURY INDICATED THE CAP IS ALL BUT GONE
IN THAT AREA...THUS AM THINKING THIS MAY TAKE OFF AFTERALL. LATEST
1815Z SATELLITE IMAGERY ALSO INDICATED A LINE OF TOWERING CUMULUS
ALONG THE DRY LING...EXTENDING FROM KHSI TO KCNK. THUS...WOULD
EXPECT WE/D BE ISSUING WARNINGS WITHIN THE HOUR IF PRESENT TRENDS
HOLD TRUE.

DEWALD
Special weather statement, Apr 6, 1:48 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
148 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061945-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
148 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

CONVECTION STRUGGLING TO OVERCOME THE CAP NEAR FAIRBURY AND
BEATRICE. 18Z LAPS SOUNDING SHOWED THE CAP JUST A BIT STRONGER THAN
PREVIOUSLY THOUGHT...AND THE BEST MOISTURE CONVERGENCE IS FURTHER
SOUTH ACROSS KANSAS AT TIME. THE 18Z KOAX SOUNDING STILL INDICATED
A SUBSTANTIAL CAP FURTHER EAST WITH A CIN STILL OF 217 J/KG. GOOD
SHEAR VALUES THOUGH EXIST ON THE 18Z KOAX SOUNDING AND THIS WILL
LIKELY INCREASE AS WE MOVE THROUGH THE REMAINDER OF THE AFTERNOON.
STILL WAITING THOUGH...AND STILL ANTICIPATE THAT WE/LL BE IN
WARNING MODE IN OUR SOUTHWESTERN FORECAST AREA WITHIN AN HOUR OR SO.

DEWALD
Special weather statement, Apr 6, 2:26 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
226 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062010-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
226 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

LATEST 19Z SUBJECTIVE ANALYSIS INDICATED THE MOISTURE HAS REALLY
MIXED OUT IN THE AREA FROM KHJH TO KBIE WITH DEWPOINTS ONLY IN THE
UPPER 40S. THIS IS LIKELY DUE TO THE DRY AIR ALOFT THAT HAS REALLY
MIXED DOWN...ALSO EVIDENT AS SURFACE TEMPERATURES IN THE LOWER 80S.
MUCH DEEPER MOISTURE WAS NOTED ACROSS NORTH CENTRAL KANSAS WITH
DEWS IN THE UPPER 50S TO LOWER 60S...AND THUS WE/LL HAVE TO WAIT FOR
THIS MOISTURE TO EDGE NORTHWARD BACK INTO SOUTHEAST NEBRASKA. THE
CONVECTIVE TEMPERATURE IS ABOUT 84 DEGREES NEAR FAIRBURY...THUS IF WE
CAN REACH THAT...IT SHOULD BE ENOUGH TO OVERCOME THE CAP. ALSO...
COOLING ALOFT SHOULD CONTINUE AS DYNAMICS MOVE INTO THE AREA. STILL
THINKING CAP CAN BE BREACHED WITHIN AN HOUR OR SO. STORMS MAY HAVE A
TENDENCY TO SPLIT...AS EVIDENCED BY THE STORM WEST OF KICT WITH THE
LEFT MOST CELL BECOMING DOMINANT. TORNADO THREAT NOT THAT IMPRESSIVE
JUST YET DUE TO HIGH LEVELS OF LFC (LEVEL OF FREE CONVECTION) AND
RELATIVELY MARGINAL 0-1KM SHEAR VALUES.

DEWALD
Special weather statement, Apr 6, 3:05 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
305 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

LATEST 20Z ANALYSIS INDICATES RAPID THUNDERSTORM DEVELOPMENT WEST OF
CONCORDIA KS SOUTHWARD TO ALONG THE DRY LINE.  MAIN DRY-LINE PUNCH IS
ACROSS CENTRAL AND NORTH CENTRAL KANSAS.  SECONDARY WARM-FRONT WITH
DEEPER MOISTURE EXTENDS FROM THE KANSAS/NEBRASKA BORDER SOUTHWARD.
CELLS DURING THE NEXT COUPLE HOURS MAY MOVE NORTHEASTWARD INTO
JEFFERSON/SALINE/GAGE COUNTY AREA. THESE STORMS ARE LIKELY TO
BECOME SUPERCELLS...WITH MAINLY A LARGE HAIL THREAT.  LOW LEVEL
SHEAR IS EXPECTED TO INCREASE OVER AREA DURING THE EVENING WHICH
WOULD INCREASE THE TORNADO THREAT.

IN ADDITION...A NEW CELL HAS DEVELOPED OVER NEMAHA COUNTY NEBRASKA.
CONVECTIVE TEMPERATURE HAS BEEN REACHED AND CAP IS WEAKENING.
EXPECT CONTINUED DEVELOPMENT DURING THE NEXT HOUR OR TWO WITH
INITIAL MAIN THREAT BEING LARGE HAIL.

SMITH
Special weather statement, Apr 6, 4:31 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062231-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
431 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

LATEST 21Z ANALYSIS CONTINUES TO SHOW THE BEST MOISTURE SOUTH OF THE
NEBRASKA/KANSAS BORDER AND ALSO ACROSS MISSOURI NORTHWARD INTO
WESTERN IOWA.  MUCH OF THE MOISTURE IN EASTERN NEBRASKA HAS MIXED
OUT.

PRIMARY CONCERN DURING THE NEXT SEVERAL HOURS WILL BE SOUTH OF A
LINCOLN/NEBRASKA CITY LINE. SUPERCELL MOVING INTO CLAY COUNTY KS
RECENTLY HAD A TORNADO REPORT WITH IT. THIS STORM IS RACING NORTH
NORTHEAST AROUND 55 MPH. THIS CELL WILL BEGIN TO AFFECT THE JEFFERSON
AND SOUTHERN GAGE COUNTY AREA IN THE NEXT 60-90 MINUTES. SHEAR IS
EXPECTED TO BECOME MORE FAVORABLE FOR TORNADOES ACROSS SOUTHEAST
NEBRASKA DURING THE NEXT SEVERAL HOURS.

SMITH
Local storm report, Apr 6, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
510 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ST. EDWARD              41.57N 97.86W
04/06/2006  E0.75 INCH       BOONE              NE   PUBLIC

&&

SK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 12:11 PM CDTFlood WatchOAXAntelope, Boone, Burt, Butler, Cedar, Colfax and 12 more15 hr
Apr 6, 12:22 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cedar, Colfax and 12 more28 hr
Apr 6, 4:38 PM CDTSevere Thunderstorm WarningOAXBoone52 min
Apr 6, 4:51 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson54 min
Apr 6, 5:29 PM CDTSevere Thunderstorm WarningOAXBoone31 min
Apr 6, 5:35 PM CDTSevere Thunderstorm WarningOAXPlatte22 min
Apr 6, 5:40 PM CDTSevere Thunderstorm WarningOAXSaline50 min
Apr 6, 5:59 PM CDTSevere Thunderstorm WarningOAXBoone29 min
Apr 6, 6:13 PM CDTSevere Thunderstorm WarningOAXLancaster62 min
Apr 6, 6:17 PM CDTFlash Flood WarningOAXGage3 hr
Apr 6, 6:17 PM CDTSevere Thunderstorm WarningOAXSeward28 min
Apr 6, 6:28 PM CDTTornado WarningOAXGage22 min
Apr 6, 6:33 PM CDTSevere Thunderstorm WarningOAXButler, Saunders27 min
Apr 6, 6:56 PM CDTSevere Thunderstorm WarningOAXButler34 min
Apr 6, 6:58 PM CDTSevere Thunderstorm WarningOAXSaunders32 min

Nearby

Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.